Most cancer patients expect local radiation to cause skin problems. I know I did. The challenge is that the reality, in my case, was much, much worse than I expected. It was several years before my skin damage healed- and let’s be honest, lower back skin damage (me) is an easier side effect to deal with compared to skin damage on one’s breast.
To look at is another way, toxic therapies such as radiation would be tolerable if it were not for short, long-term and late-stage collateral damage. The key to managing cancer is to identify potential side effects and reduce or even eliminate them.
If you undergo radiation you are going to have dermatitis. The key is to reduce this side effect as much as possible. Below I link and excerpt two studies citing two therapies to reduce radiation-induced dermatitis.
Life Extension Melatonin Cream Life Extension 1 oz Cream– will either reduce radiation-induced dermatitis (grade 1 or 2) or eliminate it completely (41% chance). Please read the study linked and excerpted above.
For more information about identifying and healing the side effects caused by chemotherapy and radiation, scroll down the page, post a question or comment and I will reply ASAP.
“This clinical trial demonstrated that oral curcumin, at 6.0 grams daily, significantly reduced the severity of radiation dermatitis and moist desquamation, though not erythema. Curcumin did not appear effective at reducing the severity of radiation dermatitis in patients who had total mastectomy prior to radiation therapy…”
“Early-stage breast cancer patients undergoing radiation therapy following breast-conserving surgery experienced significantly less skin irritation when they used a melatonin-containing cream compared with a placebo (a cream without melatonin).
Fifty-nine percent of the patients in the melatonin group experienced acute dermatitis compared with 90% in the placebo group. All skin reactions were mild or moderate (grade 1 or 2). Women over the age of 50 appeared to derive more of a benefit from the melatonin cream than younger women…”